MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; PIN, FIXATION, SMOOTH

DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; PIN, FIXATION, SMOOTH
Catalog Number 210127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament bone-tendon-bone reconstruction procedure, the sleeve assembly included in the rigidfix fem2.7mm b/t/b xpin device broke.The reporter stated that the sleeve assembly included in the rigidfix fem2.7mm b/t/b xpin device kit was utilized as a guide for the proper placement of the rigidfix pin to secure the graft.After drilling, the sleeve assembly was intended to be removed and discarded.However, during the removal of one sleeve assembly, it snapped, leaving approximately 1.5 cm of metal retained in the site.The surgeon attempted to retrieve the broken piece but could not succeed due to limited access.It was reported that the retained metal fragment did not impact on the mobility of the joint or the positioning of the graft.It was not reported if there were any delays to the surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number (105r63), and no non-conformance was identified.Based on the current available information, we cannot determine the root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
RIGIDFIX FEM2.7MM B/T/B XPIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22383513
Report Number1221934-2025-02440
Device Sequence Number8761672
Product Code HTY
UDI-Device Identifier10886705000883
UDI-Public(01)10886705000883(10)105R63(17)271231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210127
Device Lot Number105R63
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown